Homeopathic Doctor in Houston Texas

Arsenicum Album Case Study

Filed under Clinical Cases

A 72 year old man underwent knee surgery. When he woke afterward his personality had totally changed. Whereas before he was a mild-mannered Dr. Jekyll now he was a raging and paranoid Mr. Hyde. Though the anesthetic had long worn off his new persona was alarming the entire nursing staff as well as his wife and step-daughter who called me seven days later exclaiming that her step-father’s behavior had become bizarre and frightening.

“He is sleeping all day and is awake all night,” she said.

“He yells at my mother and accuses her of all sorts of outrageous things.”

“Like what?”

“He says, ‘You’re not taking care of me. You’re trying to get rid of me, to kill me.’ It’s nonsense. She’s doing nothing of the kind.”

He was swearing at the nurses and sometimes hitting them. The nurses were trying to get him to do physical therapy but he would have none of it.

“Have you visited him?”

“Yes.  I’ve heard him say he’s in prison. He’ll say, ‘Everyone wants to kill me.’ Things like that.”

“Is he restless?” I wanted to know.

“Yes. Very. He can’t be still.”

“Anything else?”

“Well, yes. He insists that my mother stay close by his side even though he treats her abominably.”

His thirst had decreased considerably.

“Before the operation was he an angry man?”

“Never. He never behaved this way before. Never,” she said. “Sometimes he just talks gibberish.”

Such extreme behavior suggested a psychotic break. He had become insanely paranoid with delusions.  Presumably, it was the effect of the anesthesia.

His behavior was fully consistent with the homeopathic medicine Arsenicum album. It is known in the provings to cause extreme paranoia and extreme restlessness. After he received a single dose, he reverted to his old self in a few hours.

There were no relapses and he had an uneventful recovery and was discharged.

“It was fantastic the way it worked,” said his step-daughter.

Homeopathy. It’s almost like a miracle.

(The above incident occurred in November, 2000.)